Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 4, 2004, 8:00 PM CDT for Beaver County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 4, 2004, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 050100 SVRAMA OKC007-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 900 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SLAPOUT...OR ABOUT 19 MILES SOUTHEAST OF BEAVER...AND MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING HEN EGG SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLAPOUT BY 820 PM CDT LAT...LON 3699 10094 3650 10095 3650 10001 3699 10001 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT SUN JUL 4 2004 .DISCUSSION... CUMULUS CLOUDS BEGINNING TO DEVELOP OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON...LEADING TO A FEW THUNDERSTORMS FOR TONIGHT. BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE EAST OF A LINE FROM BEAVER...TO SPEARMAN...TO CLAUDE. THIS IS WHERE A CONVERGENCE ZONE HAS BEEN SETTING UP...AND IS SEEN NICELY ON THE RADAR AND SATELLITE IMAGERY. THIS CONVERGENCE ZONE IS SET UP IN A DRY LINE LIKE FEATURE (NOT A BIG DEW POINT DIFFERENCE TO CALL IT A TRUE DRY LINE)...BUT DEW POINTS ARE IN THE 60S TO THE EAST OF THIS FEATURE...AND IN THE LOWER TO MID 50S TO THE WEST. SURFACE LOW OVER THE NORTH CENTRAL TEXAS PANHANDLE IS HELPING TO INCREASE CONVERGENCE IN THE EAST AND HELPING TO INCREASE THE MOISTURE GRADIENT. THE DRY LINE APPEARS TO BE BETTER ORGANIZED TO OUR NORTH...AND A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED FOR COLORADO AND KANSAS. WOULD NOT BE TERRIBLY SURPRISED TO HAVE A WATCH BOX IN OUR AREA... MAINLY IN THE EAST...BEFORE THE NIGHT IS DONE. NOT MUCH HAS CHANGED IN THE REMAINDER OF THE FORECAST. STILL EXPECT A COLD FRONT TO MOVE THROUGH THE REGION EARLY TUESDAY...DROPPING TEMPERATURES INTO THE 70S AND 80S. THIS SHOULD BE SHORT LIVED...AS TEMPERATURES WILL BE BACK TO NORMAL...IN THE 90S FROM WEDNESDAY THROUGH SUNDAY. MEDIUM RANGE MODEL SOLUTIONS SUGGEST NOCTURNAL THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE WEEK...AS WAVES OF VARIOUS SIZES MOVE THROUGH NORTHWEST FLOW ALOFT. INTRODUCED THUNDERSTORM CHANCES FOR WEDNESDAY NIGHT AND THURSDAY MORNING TO ACCOUNT FOR THIS SCENARIO...WHILE RETAINING LOW POPS FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 92 64 86 / 20 10 30 30 BEAVER 66 95 64 77 / 30 10 30 20 BOISE CITY 61 91 59 78 / 20 10 20 20 BORGER 67 94 65 82 / 30 10 30 30 BOYS RANCH 64 94 63 84 / 20 10 30 30 CANYON 64 93 65 87 / 20 10 30 30 CLARENDON 70 92 71 88 / 30 10 30 30 DALHART 59 90 60 81 / 20 10 30 30 GUYMON 62 94 62 78 / 20 10 30 20 HEREFORD 63 91 64 88 / 20 10 30 30 LIPSCOMB 67 93 66 83 / 30 10 30 20 PAMPA 68 92 65 85 / 30 10 30 30 SHAMROCK 69 92 69 88 / 30 10 30 30 WELLINGTON 70 94 72 89 / 30 10 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
Hazardous weather outlook, Jul 4, 1:00 PM CDT, 7 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUL 4 2004 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND EVENING. WHILE THE MAIN THREAT WILL COME FROM LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE POSSIBLE IN THE RISK AREA WHERE INSTABILITY AND WIND SHEAR ARE FAVORABLE. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND TUESDAY. STORMS COULD POTENTIALLY REACH SEVERE STRENGTH OVER THE NORTHEAST HALF OF THE PANHANDLE AREA ON MONDAY...AND MOST OF THE PANHANDLES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED OVER THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING. SPOTTER GROUPS MAY BE ACTIVATED AGAIN MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING. NUNEZ
In the hours before
Local storm report, Jul 4, 6:19 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
619 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 W LEFORS 35.44N 100.86W
07/04/2004 0.88 INCH GRAY TX FIRE DEPT/RESCUE
&&
RDLocal storm report, Jul 4, 7:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
713 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL LEFORS 35.44N 100.80W
07/04/2004 1.00 INCH GRAY TX LAW ENFORCEMENT
&&
RDLocal storm report, Jul 4, 7:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
714 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD LEFORS 35.44N 100.80W
07/04/2004 GRAY TX LAW ENFORCEMENT
STREETS IN LEFORS FLOODING. EST 2.00 RAIN ON NORTH SIDE
OF TOWN
&&
RDLocal storm report, Jul 4, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
754 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 7 N MCLEAN 35.33N 100.60W
07/04/2004 1.25 INCH GRAY TX TRAINED SPOTTER
&&
RDLocal storm report, Jul 4, 7:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
755 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 S SLAPOUT 36.55N 100.12W
07/04/2004 1.75 INCH BEAVER OK TRAINED SPOTTER
&&
RDLocal storm report, Jul 4, 7:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
758 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 4 NE ELMWOOD 36.66N 100.47W
07/04/2004 2.00 INCH BEAVER OK EMERGENCY MNGR
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.